Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 95, NWS Brownsville, TX

July 25, 2007Brooks County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 25, 2007, 1:25 PM CDT for Brooks County, Texas. It was in force for 95 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 25, 2007, 1:25 PM CDT (18:25 UTC)
Expired
Jul 25, 2007, 3:00 PM CDT
In force
95 min
Issued by
NWS Brownsville, TX
Area
Whole counties

County Brooks County, TX

The radar

The Corpus Christi radar (KCRP), 109 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 1:30 PM CDTFLASH FLOODFalfurrias, TXTHREE CITY STREETS BARRICADED DUE TO HIGH WATER.
Jul 25, 1:45 PM CDTFLASH FLOOD1 E Falfurrias, TXWATER COVERING THE INTERSECTION OF HIGHWAY 285 AND FM 1418.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2446 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 251825
FFWBRO
TXC047-252000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
125 PM CDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITY OF FALFURRIAS...

* UNTIL 300 PM CDT

* AT 123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR FALFURRIAS...MOVING NORTH
  AT 10 MPH.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2700 9839 2691 9805 2755 9785 2761 9820

$$

GB
1 follow-up statement
000 
WGUS74 KBRO 251934
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
234 PM CDT WED JUL 25 2007

TXC047-252000-
BROOKS TX-
234 PM CDT WED JUL 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
NORTHERN BROOKS COUNTY...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED 6 MILES SOUTHEAST OF FALFURRIAS...MOVING NORTH AT 10 MPH.

THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2700 9839 2691 9805 2755 9785 2761 9820

$$

JS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 12:09 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jul 25, 12:09 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1209 PM CDT WED JUL 25 2007

.DISCUSSION...QUICK UPDATE WILL BE ISSUED FOR EXPANSION OF THE
FLASH FLOOD WATCH...ADDED BROOKS COUNTY.

&&

.PREV DISCUSSION...ISSUED 1027 AM CDT WED JUL 25 2007...UPPER LOW
OVER SOUTH TEXAS THIS MORNING IS HELPING TO KICK OFF SOME
SCATTERED THUNDERSTORMS ACROSS THE NORTHERN COUNTIES. IN
ADDITION...SHOWERS CONTINUE MOVING OVER THE COASTAL WATERS. THIS
MORNINGS SOUNDING SHOWS A PWAT OF 1.92 INCHES. FLASH FLOOD WATCH
REMAINS POSTED FOR THE WESTERN COUNTIES THROUGH TONIGHT DUE TO
RECENT RAINFALL AND EXPECTED HEAVY RAINFALL TODAY. NO UPDATES TO
THE FORECAST ARE PLANNED THIS MORNING.

MARINE...OFFSHORE BUOY 20 AT 7 AM REPORTED SOUTHEAST WINDS AT 10
KNOTS WITH SEAS AT 2 FEET AND A 4 SECOND PERIOD. WIND AND SEAS
REMAIN LIGHT AND LOW THIS MORNING ACROSS THE WESTERN GULF. FORECAST
INDICATE THAT THE PRESSURE GRADIENT SHOULD BEGIN TO TIGHTEN LATER
TODAY THROUGH THURSDAY AS A MID LEVEL LOW OVER THE RIO GRANDE PLAINS
COMBINES WITH AN APPROACHING TROPICAL WAVE ACROSS THE SOUTHERN GULF
AND A WEAK SURFACE RIDGE ACROSS THE GULF SOUTH STATES. WINDS AND
SEAS INCREASE TO MODERATE LEVELS...STAYING BELOW SMALL CRAFT
ADVISORY CONDITIONS...THURSDAY AND THEN LOWER SLIGHTLY BY SATURDAY.
SHOWERS AND THUNDERSTORMS ARE BEGINNING TO INCREASE JUST SOUTHEAST
OF THE LOWER TEXAS COASTAL WATERS AS THE LEADING EDGE OF A TROPICAL
WAVE TRACKS WEST TO NORTHWEST. A LARGER AREA OF DISTURBED WEATHER
OVER THE BAY OF CAMPECHE...ALSO MOVING IN A GENERAL NORTHERLY
DIRECTION...WILL BE CLOSELY MONITORED FOR TROPICAL DEVELOPMENT.

AVIATION...VFR CONDITIONS WITH PARTLY CLOUDY SKIES ACROSS THE
COASTAL COUNTIES AND THE LOWER RIO GRANDE VALLEY AND OVERCAST
CONDITIONS IN THE WESTERN COUNTIES CAN BE EXPECTED THROUGH MIDDAY.
CEILINGS AND VISIBILITIES WILL TEMPORARILY LOWER TO MVFR CONDITIONS
AS SHOWERS AND THUNDERSTORMS INCREASE IN AREAL COVERAGE THIS
AFTERNOON...PERSISTING ACROSS THE WESTERN HALF OF DEEP SOUTH TEXAS
THROUGH THE EVENING.  SHOWERS AND THUNDERSTORMS ARE FORECAST TO
BECOME MORE WIDESPREAD ON THURSDAY WITH LOWERING CEILINGS SPREADING
EAST TO WEST AS TROPICAL MOISTURE DEEPENS THROUGHOUT DEEP SOUTH
TEXAS.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR TXZ248>250-252.
GM...NONE.

SYNOPTIC/GRIDS....68/KL
MARINE/AVIATION...59/GB
HMT/MESOSCALE.....CAMPBELL

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jul 25, 12:45 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1245 PM CDT WED JUL 25 2007

TXZ248>257-261100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1245 PM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTH TO
NORTH ACROSS PORTIONS OF DEEP SOUTH TEXAS. SOME OF THE SHOWERS AND
THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THAT COULD RESULT
IN THE FLOODING OF CREEKS...STREAMS...ROADS AND LOW LYING AREAS. A
FLASH FLOOD WATCH IS IN EFFECT FOR ZAPATA...STARR...BROOKS
AND JIM HOGG COUNTIES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE REMAINS A GOOD CHANCE FOR SHOWER AND THUNDERSTORM DEVELOPMENT
THURSDAY THROUGH SATURDAY. SOME OF THE SHOWERS AND THUNDERSTORMS MAY
PRODUCE HEAVY RAINFALL THAT COULD RESULT IN THE FLOODING OF
CREEKS...STREAMS...ROADS AND LOW LYING AREAS. A FLASH FLOOD WATCH
MAY BE NEEDED FOR ALL OF DEEP SOUTH TEXAS THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GB

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 10:09 PM CDTFlash Flood WarningBROJim Hogg2 hr
Jul 24, 10:50 PM CDTFlash Flood WarningBROZapata3 hr
Jul 25, 4:34 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more4 days
Jul 25, 2:55 PM CDTFlash Flood WarningBROBrooks, Hidalgo95 min
Jul 25, 4:28 PM CDTFlash Flood WarningBROBrooks, Hidalgo92 min
Jul 25, 6:06 PM CDTFlash Flood WarningBROHidalgo, Starr84 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.